Alert archive / Kansas / High Wind Watches in 2011

High Wind Watch 1, NWS Wichita, KS

April 13, 201113 counties in Kansas

NWS Wichita, KS issued this high wind watch at Apr 13, 2011, 3:48 PM CDT for 13 counties in Kansas. It took effect at Apr 15, 2011, 9:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 3:48 PM CDT (20:48 UTC)
In effect from
Apr 15, 2011, 9:00 AM CDT
Expired
Apr 14, 2011, 3:11 PM CDT
In force
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 465 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3111 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
465 m²/s²
0-3 km storm-relative helicity
477 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

754 
WWUS73 KICT 132048
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT WED APR 13 2011


KSZ032-033-047>051-067-068-082-083-091-092-141000-
/O.NEW.KICT.HW.A.0001.110415T1400Z-110416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
348 PM CDT WED APR 13 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING. 

* TIMING...THE HIGH WIND WATCH IS IN EFFECT FROM 9:00 AM FRIDAY
  MORNING THROUGH 7:00 PM FRIDAY.

* WINDS...NORTHWEST WINDS AT 35 TO 45 MPH...WITH GUSTS TO NEAR 55
  MPH ARE POSSIBLE.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT
  ON EAST WEST ROADS. IN ADDITION...WITH THE DRY CONDITIONS
  THROUGH CENTRAL KANSAS...ANY OUTSIDE BURNING IS STRONGLY
  DISCOURAGED AND COUNTY FIRE BANS ARE IN EFFECT FOR MANY OF THE
  COUNTIES IN THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ELDER
2 follow-up statements
201 
WWUS73 KICT 140849
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
349 AM CDT THU APR 14 2011

KSZ032-033-047>051-067-068-082-083-091-092-142300-
/O.CON.KICT.HW.A.0001.110415T1400Z-110416T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
349 AM CDT THU APR 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING.

* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM
  WEST TO EAST ON FRIDAY MORNING INTO THE EVENING HOURS.

* WINDS...NORTHWEST WINDS AT 35 TO 45 MPH...WITH GUSTS TO NEAR 
  55 MPH ARE POSSIBLE. 

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY 
  DIFFICULT ON EAST WEST ROADS. IN ADDITION...WITH THE DRY 
  CONDITIONS THROUGH CENTRAL KANSAS...ANY OUTSIDE BURNING IS 
  STRONGLY DISCOURAGED AND COUNTY FIRE BANS ARE IN EFFECT FOR 
  MANY OF THE COUNTIES IN THE WATCH AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

LAWSON
466 
WWUS73 KICT 142011
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT THU APR 14 2011

KSZ032-033-047-048-050-067-082-091-151100-
/O.UPG.KICT.HW.A.0001.110415T1400Z-110416T0000Z/
/O.NEW.KICT.HW.W.0001.110415T1300Z-110416T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE-RENO-KINGMAN-HARPER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...LYONS...HUTCHINSON...KINGMAN...ANTHONY...HARPER
311 PM CDT THU APR 14 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM
  WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING HOURS.

* WINDS...NORTHWEST WINDS OF 35 TO 45 MPH...WITH GUSTS TO NEAR 55
  MPH ARE LIKELY.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY
  DIFFICULT. IN ADDITION...WITH THE DRY CONDITIONS THROUGH CENTRAL
  KANSAS...ANY OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE
  BANS ARE IN EFFECT FOR MANY OF THE COUNTIES IN THE WARNING AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS
OF 58 MPH ARE EXPECTED. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE.

&&

$$

KSZ049-051-068-083-092-151100-
/O.UPG.KICT.HW.A.0001.110415T1400Z-110416T0000Z/
/O.NEW.KICT.WI.Y.0007.110415T1300Z-110416T0200Z/
SALINE-MCPHERSON-HARVEY-SEDGWICK-SUMNER-
INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON...WICHITA...
WELLINGTON
311 PM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM
  WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING
  HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50
  MPH ARE LIKELY.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT.
  IN ADDITION...WITH THE DRY CONDITIONS ACROSS THE AREA...ANY
  OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE BANS ARE IN
  EFFECT FOR MANY OF THE COUNTIES IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ052-053-069-093-151100-
/O.NEW.KICT.WI.Y.0007.110415T1300Z-110416T0200Z/
MARION-CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...WINFIELD...ARKANSAS CITY
311 PM CDT THU APR 14 2011

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM CDT FRIDAY. 

* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA FROM
  WEST TO EAST FRIDAY MORNING...AND CONTINUE INTO THE EVENING
  HOURS.

* WINDS...NORTHWEST WINDS OF 30 TO 40 MPH...WITH GUSTS TO NEAR 50
  MPH ARE LIKELY.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL ESPECIALLY DIFFICULT.
  IN ADDITION...WITH THE DRY CONDITIONS ACROSS THE AREA...ANY
  OUTSIDE BURNING IS STRONGLY DISCOURAGED. COUNTY FIRE BANS ARE IN
  EFFECT FOR MANY OF THE COUNTIES IN THE ADVISORY AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

ADK

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this high wind watch went out at Apr 13, 3:40 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 13, 3:40 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT WED APR 13 2011

.DISCUSSION...
FORECAST HIGHLIGHT/CONCERNS FOCUS AROUND SEVERE WEATHER POTENTIAL
THU AFTERNOON-EVENING...AND VERY STRONG NORTHWEST WINDS LATE THU
NIGHT-FRI.

TONIGHT...POTENT/ENERGETIC SHORTWAVE CURRENTLY OVER THE WEST COAST
WILL APPROACH THE REGION. IN RESPONSE TO THIS...850-700MB WARM/MOIST
ADVECTION WILL BE ON THE INCREASE...ALONG WITH SUBSEQUENT ELEVATED
INSTABILITY. DESPITE MINIMAL QPF...GFS/NAM CONSENSUS WOULD SUGGEST A
SLIGHT CHANCE FOR SHOWERS/THUNDERSTORMS TOWARD DAWN FOR MAINLY
HUTCHINSON/WICHITA ON SOUTHWARD. GIVEN EXPECTED INSTABILITY...SMALL
HAIL WILL BE POSSIBLE.

THURSDAY-THURSDAY EVENING:
FOCUS THEN TURNS TO POTENTIAL SEVERE WEATHER CHANCES THU
AFTERNOON-EVENING...MAINLY ALONG/EAST OF I-135 CORRIDOR. PREVIOUS
FORECASTER HAD A GOOD HANDLE ON THIS. PER MODEL
CONSENSUS...ENERGETIC SHORTWAVE APPROACHING FROM THE WEST WILL ALLOW
RAPID LOW-LEVEL MOISTURE RETURN TO CONTINUE AHEAD OF AN OCCLUDED
FRONT/DRYLINE DURING THE DAY THU. THIS SHOULD RESULT IN SOME LOW
CLOUDS...WHICH COULD HAMPER AFTERNOON DESTABILIZATION.
HOWEVER...ALL MODELS INDICATE THESE CLOUDS ERODING...ALLOWING
MODEST TO STRONG DESTABILIZATION TO OCCUR BY MID AFTERNOON.

THINKING THERE WILL BE ELEVATED SHOWERS/THUNDERSTORMS IN THE
MORNING LIFTING NORTHEAST ACROSS THE AREA...IN WING OF 850-700MB
WARM/MOIST ADVECTION. BY EARLY-MID AFTERNOON PER GFS/NAM
CONSENSUS...STRONG LOW-LEVEL CONVERGENCE COUPLED WITH STRONG
MID-LEVEL COOLING APPROACHING FROM THE WEST SHOULD ALLOW STORMS TO
FIRST DEVELOP OVER CENTRAL/SOUTH CENTRAL KS...GENERALLY ALONG OR
JUST WEST OF I-135 CORRIDOR. THE MODELS HAVE BEEN STEADILY SLOWING
THIS SYSTEM DOWN...RESULTING IN STORMS INITIATING FARTHER WEST.
STRONG BACKED FLOW JUST EAST/NORTHEAST OF THE SURFACE LOW COMBINED
WITH AT LEAST WEAKLY MODEST INSTABILITY AND AMPLE DEEP LAYER SHEAR
SHOULD RESULT IN SUPERCELLS INITIALLY...CAPABLE OF LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES. THIS SCENARIO LOOKS
FAMILIAR TO A CLASSIC COLD CORE TORNADO EVENT. THEREAFTER...STRONG
FORCING AND STRONG MERIDIONAL FLOW SHOULD RESULT IN STORM MERGERS
AND MORE LINEAR FEATURES...SWITCHING THREAT TO MORE DAMAGING WIND
AND HAIL.

FARTHER SOUTH/EAST...MAINLY OVER SOUTHEAST KS ALONG/EAST OF
I-135...SHEAR AND THERMODYNAMIC ENVIRONMENT IS EXPECTED TO BE MORE
VOLATILE. DISCRETE SUPERCELLS (AT LEAST INITIALLY) ARE
LIKELY...WHICH WILL BE CAPABLE OF VERY LARGE HAIL...DAMAGING
WINDS...ALONG WITH TORNADOES...SOME OF WHICH COULD BE STRONG.
THINKING THE GREATEST POTENTIAL FOR STRONG TORNADOES WILL BE OVER
EASTERN OK...AND PERHAPS SOUTHERN PORTIONS OF SOUTHEAST KS...CLOSEST
TO APPROACHING 500-250MB JET CORE. A FEW HOURS AFTER
INITIATION...STORM MODE IS UNCERTAIN...ALTHOUGH STRONG FORCING WOULD
SUGGEST ACTIVITY GOING MORE LINEAR...WITH EMBEDDED SUPERCELL
STRUCTURES.

THERE REMAINS SOME QUESTIONS SURROUNDING MOISTURE RETURN AND
SUBSEQUENT INSTABILITY SURROUNDING THIS STORM SYSTEM...SO PLEASE
STAY TUNED.

FRIDAY:
AS THE PREVIOUS FORECASTER ALLUDED TO...VERY STRONG NORTHWEST WINDS
WILL OVERSPREAD THE REGION FROM THE WEST...AS "BOMBED OUT" OCCLUDED
STORM SYSTEM SLOWLY SHIFTS EAST. TIGHT PRESSURE GRADIENT IN CONCERT
WITH STRONG MIXING AND 850MB FLOW OF 55-65 KTS SHOULD ALLOW FOR
SOLID WIND ADVISORY CRITERIA...WITH POTENTIAL HIGH WIND WARNING
CRITERIA GENERALLY WEST OF I-135. SUBTRACTING 10KTS FROM BUFKIT
SOUNDINGS STILL YIELDS 35-40 MPH WINDS...WITH GUSTS TO 50-55 MPH.
WITH THAT IN MIND WILL HOIST A HIGH WIND WATCH ALONG AND WEST OF
I-135 FROM 9:00 AM UNTIL 7:00 PM ON FRIDAY. SCATTERED SHOWERS ARE A
GOOD BET ACROSS THE AREA AS WELL...WITH WELL BELOW NORMAL
TEMPERATURES.

SATURDAY THROUGH SUNDAY:
WILL NEED TO KEEP AN EYE ON TEMPERATURES...ESPECIALLY IN CENTRAL
KANSAS SATURDAY MORNING. MORNING LOWS NEAR THE FREEZING MARK ARE
CERTAINLY POSSIBLE...HOWEVER IF WINDS STAY UP TO ALLOW MIXING
...THAT SHOULD KEEP TEMPERATURES UP JUST ENOUGH. FOR NOW WILL
FORECAST LOWS IN THE MID 30S...BUT AGAIN MAINLY WEST AND NORTH OF A
GREAT BEND TO SALINA LINE...THIS AREA WILL NEED TO BE WATCHED.
SURFACE LOW IS EXPECTED TO MOVE NORTHEAST AND TAKE THE RAIN CHANCES
WITH IT. IN ADDITION THE PRESSURE GRADIENT WILL LOOSEN...REDUCING
WINDS TO THE 15-20 MPH RANGE BY SATURDAY MORNING. HIGH PRESSURE IS
EXPECTED TO BUILD OVER THE AREA ON SATURDAY RESULTING IN SUNNY SKIES
AND NEAR SEASONAL TEMPERATURES. BY SATURDAY EVENING LEE TROFFING
WILL BE SETTING UP...RETURNING OUR WINDS TO THE SOUTH AND WILL SEE
WARMER TEMPERATURES ON SUNDAY.

MONDAY THROUGH WEDNESDAY:
MODELS AGREE ON BRINGING THE NEXT SHOT OF ENERGY ACROSS THE
HEARTLAND THE FIRST HALF OF THE WEEK...HOWEVER THE INTENSITY AND
TIMING OF IT ARE STILL IN QUESTION. DO THINK AS IT COMES ACROSS
THERE WILL BE A STATIONARY FRONTAL BOUNDARY EXTENDING FROM THE
SOUTHERN PLAINS INTO THE OHIO VALLEY TO PROVIDE LIFT AND GENERATE A
FEW SHOWERS AND THUNDERSTORMS...ESPECIALLY TUESDAY AND INTO
WEDNESDAY.

.FIRE WEATHER...DESPITE COOLER TEMPERATURES...VERY STRONG NORTHWEST
WINDS WILL LIKELY RESULT IN VERY HIGH TO EXTREME GRASSLAND FIRE
DANGER GENERALLY WEST OF I-135 FRIDAY. HOWEVER...AREAS OF SHOWERS
ARE FORECAST...WHICH WILL HOPEFULLY TEND TO GREATLY LESSEN THE FIRE
DANGER...ESPECIALLY OVER CENTRAL KS.

.AVIATION...QUASISTATIONARY FRONT WILL RUN PLAY HAVOC WITH WINDS
IN THE VICINITY OF KRSL FOR MUCH OF THE PERIOD...AND KSLN/KHUT
LATER IN PERIOD. PER HRRR FRONT WILL LIKELY HANG UP JUST PAST KRSL
AND NEAR KHUT/KSLN AROUND 0000 UTC BEFORE RETREATING A BIT LATER
TONIGHT. WITH DEEPENING SURFACE LOW...INCREASING WINDS/LOW LEVEL
MOISTURE IS LIKELY. MODELS MAY BE A BIT FAST WITH MOISTURE RETURN
GIVEN SURFACE DEW POINTS JUST STARTING TO INCREASE ALONG GULF.
HOWEVER GIVEN LOW LEVEL WIND SPEEDS...SHOULD SEE CLOUDS STREAM
IN/DEVELOP OVER THE AREA DURING THE MORNING. BELIEVE CHANCES FOR
PRECIPITATION WILL BE BEYOND THIS FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    80  52  74  42 /   0  20  40  40
HUTCHINSON      79  50  72  41 /  10  20  50  50
NEWTON          79  52  73  43 /  10  20  50  50
ELDORADO        79  53  75  44 /  10  20  50  40
WINFIELD-KWLD   80  54  77  43 /   0  20  40  40
RUSSELL         73  45  62  37 /  10  20  60  70
GREAT BEND      74  46  62  37 /  10  20  50  60
SALINA          76  51  69  45 /  10  10  60  70
MCPHERSON       78  51  71  42 /  10  20  50  60
COFFEYVILLE     81  55  79  46 /   0  20  50  60
CHANUTE         79  53  77  46 /  10  10  50  70
IOLA            78  52  75  46 /  10  10  40  70
PARSONS-KPPF    80  54  79  46 /   0  10  50  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
KSZ032-033-047>051-067-068-082-083-091-092.

&&

KLEINSASSER/ELDER/HOWERTON
Hazardous weather outlook, Apr 13, 4:50 AM CDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
450 AM CDT WED APR 13 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-141000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
450 AM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERE STORMS WILL BE LIKELY THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR LOCATIONS GENERALLY EAST OF A LINCOLN TO WICHITA TO
WELLINGTON LINE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
GOLF BALL SIZE HAIL ALONG WITH WINDS TO 70 MPH. IN ADDITION A FEW
TORNADOES WILL ALSO BE POSSIBLE...ESPECIALLY OVER SOUTHEAST
KANSAS.

STRONG NORTHWEST WINDS ARE EXPECTED TO OVERSPREAD ALL OF CENTRAL
AND SOUTH CENTRAL KANSAS ON FRIDAY. WIND SPEEDS ARE EXPECTED TO BE
SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS BETWEEN 40 AND 45 MPH.

THESE STRONG NORTHWEST WINDS ON FRIDAY WILL ELEVATE THE GRASSLAND
FIRE DANGER INDEX INTO THE VERY HIGH CATEGORY FOR LOCATIONS ALONG
AND WEST OF INTERSTATE 135...WITH EXTREME FIRE DANGER EXPECTED
FRIDAY AFTERNOON FOR AREAS WEST OF A HUTCHINSON TO HARPER LINE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED THURSDAY AFTERNOON
AND THURSDAY EVENING FOR LOCATIONS EAST OF A LINCOLN TO WICHITA TO
WELLINGTON LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

LAWSON

Nearby

High Wind Watches in Kansas, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.